Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 1, 2005, 9:38 AM CST for Bay County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 9:38 AM CST (15:38 UTC)
- Expired
- Apr 1, 2005, 10:30 AM CST
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Bay County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 011540 SVRTAE FLC005-011630- /O.NEW.KTAE.SV.W.0087.050401T1538Z-050401T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 938 AM CST FRI APR 1 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAY COUNTY IN THE PANHANDLE OF FLORIDA THIS INCLUDES THE CITIES OF...PANAMA CITY BEACH...PANAMA CITY... CALLAWAY * UNTIL 1030 AM CST * AT 937 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF PANAMA CITY BEACH...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR LAGUNA BEACH BY 1000 AM CST... NEAR PANAMA CITY BY 1010 AM CST... LAT...LON 3021 8622 3005 8613 3004 8544 3040 8566 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 8:22 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 1, 8:22 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 AM EST FRI APR 1 2005
.DISCUSSION...THE 11 UTC SURFACE ANALYSIS SHOWED A WELL-DEFINE
OUTFLOW BOUNDARY ORIENTED FROM EAST TO WEST ACROSS COASTAL WATERS OF
NORTHWEST FLORIDA. THIS BOUNDARY SEPARATES RELATIVELY COOL, DRY,
STABLE AIR OVER THE LAND FROM THE MORE UNSTABLE, WARM, MOIST
BOUNDARY LAYER OVER THE GULF. THE STABLE BOUNDARY LAYER OVER LAND
WAS CAUSED BY THE MCS FROM LATE YESTERDAY AFTERNOON AND LAST NIGHT.
FOR THE NEXT FEW HOURS IT WILL BE HARD TO GET SURFACE-BASED
CONVECTION, ESPECIALLY WITH THE EXTENSIVE CLOUD COVER. HOWEVER, BY
LATE MORNING AND AFTERNOON THERE COULD BE ENOUGH BREAKS IN THE
CLOUDS TO LOCALLY DESTABILIZE THE ATMOSPHERE, WITH MU CAPES POSSIBLY
REACHING 2000 J/KG FOR A PARCEL WITH A TEMPERATURE AND DEWPOINT OF
80/67. THIS INSTABILITY COUPLED WITH Q-G FORCING AND SUFFICIENT DEEP
LAYER SHEAR WOULD SUPPORT SUPERCELL DEVELOPMENT WITH DAMAGING WINDS
AND LARGE HAIL. IT SHOULD BE EMPHASIZED THAT THIS THREAT WILL BE
MORE ISOLATED AND CONTINGENT UPON SOME AFTERNOON HEATING AND
DESTABILIZATION. FOR NOW MOST OF THE STORMS MOVING INTO WESTERN
PORTIONS OF OUR AREA APPEAR TO BE SUB-SEVERE, WITH THE HIGHEST WIND
GUST BEING AT KPNS (45 KNOTS AT 1254 UTC). THERE ARE SOME MORE
MENACING STORMS OFFSHORE WITH INFLOW NOTCHES AND CORRESPONDING
ROTATION. THE CURRENT FORECAST DOES A NICE JOB AT MENTIONING THE
SEVERE AND HEAVY RAINFALL THREATS, AND NO MAJOR CHANGES ARE
EXPECTED.
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...A FLOOD WATCH IS IN EFFECT UNTIL 3 AM CST FRIDAY.
GA...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM EST FRIDAY.
FL...A FLOOD WATCH IS IN EFFECT UNTIL 3 PM CST FRIDAY FOR FLZ07>13.
SCA FOR SEAS WRN LEGS.
FIRE WEATHER WATCH ALL ZONES SATURDAY NOON TILL SUNSET.
&&
FOURNIERHazardous weather outlook, Apr 1, 4:59 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 559 AM EST FRI APR 1 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-021058- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 559 AM EST FRI APR 1 2005 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AND A MODERATE RISK FOR RIP CURRENTS TODAY... ...THERE IS A FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON FOR SOUTHEAST ALABAMA AS WELL AS SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA PANHANDLE... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY AND EARLY TONIGHT FOR THE ENTIRE FORECAST AREA. A WARM FRONT JUST OFF THE GULF COAST WILL MOVE NORTH ACROSS THE REGION TODAY. ISOLATED SEVERE STORMS CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE ALONG AND JUST NORTH OF THE WARM FRONT FROM LATE MORNING INTO THIS AFTERNOON. A SQUALL LINE IS THEN EXPECTED TO DEVELOP AHEAD OF A STRONG COLD FRONT AND MOVE ACROSS OUR FORECAST AREA FROM LATE THIS AFTERNOON THROUGH ABOUT MIDNIGHT. THE PRIMARY THREAT DURING THIS PERIOD WILL BE DAMAGING WINDS AND LARGE HAIL. STRONG THUNDERSTORMS COULD LINGER FOR MUCH OF THE NIGHT ACROSS THE EASTERN BIG BEND AND SOUTH CENTRAL GEORGIA. RAINFALL TOTALS OF 1.5 TO 2.5 INCHES WILL BE COMMON ACROSS MUCH OF THE AREA THROUGH TONIGHT. WHEN COMBINED WITH THE RAINS THAT HAVE ALREADY FALLEN...THIS WILL KEEP A THREAT FOR FLOODING ACROSS SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE. A FLOOD WATCH IS IN EFFECT FOR THESE AREAS. IN ADDITION...MANY AREA RIVERS REMAIN ABOVE FLOOD STAGE. WINDS OVER THE GULF COASTAL WATERS WILL RUN 15 TO 20 KNOTS FOR MUCH OF THE DAY AS THEY VEER FROM SOUTHEAST TO SOUTHWEST. SEAS WILL BUILD TO AROUND 7 FEET LATE IN THE DAY...PROMPTING THE ISSUANCE OF A SMALL CRAFT ADVISORY FOR THE WATERS WEST OF APALACHICOLA. WEST WINDS WILL BECOME NORTHWEST BEHIND THE FRONT AND INCREASE TO AROUND 25 KNOTS. SEAS WILL BUILD AS HIGH AS 10 FEET WELL OFFSHORE AND SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR ALL OF THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS WILL DEVELOP OVER THE ENTIRE FORECAST AREA ON SATURDAY CREATING A HAZARD FOR BOATERS ON AREA LAKES. WIND ADVISORIES OR LAKE WIND ADVISORIES MAY BE NECESSARY ON SATURDAY. SMALL CRAFT ADVISORIES WILL LIKELY REMAIN UP FOR SATURDAY AND SATURDAY NIGHT. LOWERING AFTERNOON RELATIVE HUMIDITIES SATURDAY AND SUNDAY AFTERNOON MAY ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. ALTHOUGH A LOT CAN CHANGE BETWEEN NOW AND THEN...YET ANOTHER SEVERE WEATHER OUTBREAK IS POSSIBLE WEDNESDAY INTO THURSDAY. AT THIS TIME...IT LOOKS LIKE LARGE HAIL WOULD BE THE PRIMARY THREAT FROM THIS ONE. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. .SPOTTER CALL TO ACTION STATEMENT... SOME STORMS MAY BECOME SEVERE TODAY AND TONIGHT. SPOTTERS WILL BE CONSIDERED ACTIVATED UPON THE ISSUANCE OF A CONVECTIVE WATCH FOR OUR AREA. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
In the hours before
Special weather statement, Apr 1, 7:32 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 832 AM EST FRI APR 1 2005 FLZ007-008-011445- COASTAL WALTON FL-INLAND WALTON FL- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS AND SANTA ROSA BEACH 832 AM EST FRI APR 1 2005 ...STRONG STORMS HEADED FOR WALTON COUNTY... AT 730 AM CST NATIONAL WEATHER SERVICE RADARS SHOWED A LINE OF STRONG THUNDERSTORMS OVER CENTRAL OKALOOSA COUNTY...MOVING EAST AT 35 MPH. THESE STORMS WILL MOVE INTO WESTERN WALTON COUNTY BY 8 AM CST...AND INTO EASTERN WALTON COUNTY BY 830 AM CST. A WIND GUST OF 52 MPH WAS REPORTED AT PENSACOLA AS THE STORMS MOVED THROUGH AT 654 AM CST. ALTHOUGH THESE STORMS APPEAR TO HAVE WEAKENED A LITTLE... WIND GUSTS TO 40 MPH ARE STILL POSSIBLE. ALSO...VERY HEAVY RAINS WITH RATES OF ONE INCH PER HOUR WILL BE POSSIBLE. FOURNIER
Special weather statement, Apr 1, 8:44 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 944 AM EST FRI APR 1 2005 FLZ007>010-011545- COASTAL WALTON FL-HOLMES FL-INLAND WALTON FL-WASHINGTON FL- INCLUDING THE CITIES OF...BONIFAY...CHIPLEY...DE FUNIAK SPRINGS... SANTA ROSA BEACH AND VERNON 944 AM EST FRI APR 1 2005 ...STRONG STORMS MOVING EAST THROUGH WALTON COUNTY... AT 845 AM CST NATIONAL WEATHER SERVICE RADARS SHOWED A LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS WALTON COUNTY AT 35 MPH. THESE STORMS WILL MOVE INTO EASTERN WALTON COUNTY BY ABOUT 9 AM CST...AND THEN INTO WASHINGTON AND HOLMES COUNTIES. A WIND GUST OF 52 MPH WAS REPORTED AT PENSACOLA AS THE STORMS MOVED THROUGH AT 654 AM CST. WIND GUSTS TO 45 MPH AND VERY HEAVY RAINS WITH RATES EXCEEDING ONE INCH PER HOUR ARE POSSIBLE WITH THESE STORMS. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:58 PM CST | Flash Flood Warning | TAE | Walton | 6 hr |
| Apr 1, 11:31 AM CST | Severe Thunderstorm Warning | TAE | Leon | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.